Antibiotic-associated warfarin bleeding

In this large case control study of Medicare beneficiaries on warfarin, the recent receipt of any antibiotic doubled the risk of bleeding, which was highest with azole antifungals, but was elevated with all antibiotic classes. We should all be mindful of bleeding risk when starting any antibiotic in patients on warfarin (abstract)

Danielle Scheurer

Dr. Scheurer is a clinical hospitalist and the Medical Director of Quality and Safety at the Medical University of South Carolina in Charleston, South Carolina, and is Assistant Professor of Medicine. She is a graduate of the University of Tennessee College of Medicine, completed her residency at Duke University, and completed her Masters in Clinical Research at the Medical University of South Carolina. She also serves as the Web Editor and Physician Advisor for the Society of Hospital Medicine.

Leave a Comment